MAUDE Adverse Event Report: K2M, INC. PROVISIONAL SPLIT DRIVER; SIZE 30; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. PROVISIONAL SPLIT DRIVER; SIZE 30; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 5101-90129
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is part of the fda voluntary malfunction summary reporting program.Additional information: one (1) device has been captured under lot kbuv.The device was received on (b)(6) 2021.Two (2) devices have been captured under lot mdpe.One device was received on (b)(6) 2021, the other on (b)(6) 2021.One (1) device has been captured under lot eaymb.The device was received on (b)(6) 2021.One (1) device has been captured under lot fgxm.The device was received on (b)(6) 2021.Five (5) of the five (5) devices have been returned for analysis.A supplemental vmsr will be submitted upon completion of the investigations.
 
Event or Problem Description
This report summarizes five malfunction events where an everest mi provisional split driver 'locked up' intra-operatively.Surgeries were successfully completed with another driver and no delay.No adverse consequences or medical intervention were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This mdr is part of the fda voluntary malfunction summary reporting program.Additional information: lot kbuv manufactured on 08/27/2019.Lot eaymb manufactured on 10/20/2016.Lot fgxm manufactured on 01/09/2017.Visual analysis of lot mdpe: in both devices, the event of jamming could not be confirmed.The knob was found to have been fractured from the handle.According to the rep, higher force was used to unthread the knob from the handle but it was wasn't successful, which led to the knob fracture.Visual analysis of lot fgxm, eaymb, kbuv: the knob was found to have been stuck with the handle internal threads.Higher force was used to unthread the knob from the handle, but it was not successful.Lot mdpe: it is possible that the devices encountered an excessive amount of reverse torque, which could have weakened the threadlocker.This can cause the handle to jam, and later fracture.The cause for the failure mode was determined to be misuse by the user, leading to fracture.Lot fgxm, eaymb, kbuv: according to the device history review, it was observed that the devices have been out in the field for more than 3 years.Factors such as consistent use of the instrument throughout its lifetime may cause fatigue on the devices, leading to the reported failure mode.

Brand Name
PROVISIONAL SPLIT DRIVER; SIZE 30
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key11746454
Report Number3004774118-2021-00128
Device Sequence Number3856434
Product Code LXH
UDI-Device Identifier10888857210141
UDI-Public10888857210141
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized5
Summary Report (Y/N)Y
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5101-90129
Device Lot NumberKBUV, MDPE, EAYMB, FGXM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2021
Initial Date Received by Manufacturer 03/31/2021
Supplement Date Received by Manufacturer07/01/2021
Initial Report FDA Received Date04/29/2021
Supplement Report FDA Received Date07/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1